A1 Journal article (refereed)
Two‐dimensional metric spheres from gluing hemispheres (2022)


Ikonen, T. (2022). Two‐dimensional metric spheres from gluing hemispheres. Journal of the London Mathematical Society, 106(4), 3069-3102. https://doi.org/10.1112/jlms.12656


JYU authors or editors


Publication details

All authors or editorsIkonen, Toni

Journal or seriesJournal of the London Mathematical Society

ISSN0024-6107

eISSN1469-7750

Publication year2022

Publication date20/06/2022

Volume106

Issue number4

Pages range3069-3102

PublisherWiley-Blackwell

Publication countryUnited Kingdom

Publication languageEnglish

DOIhttps://doi.org/10.1112/jlms.12656

Publication open accessOpenly available

Publication channel open accessPartially open access channel

Publication is parallel published (JYX)https://jyx.jyu.fi/handle/123456789/82087

Web address of parallel published publication (pre-print)https://arxiv.org/abs/2106.01295


Abstract

We study metric spheres (Z,dZ) obtained by gluing two hemispheres of S2 along an orientation-preserving homeomorphism g:S1→S1, where dZ is the canonical distance that is locally isometric to S2 off the seam. We show that if (Z,dZ) is quasiconformally equivalent to S2, in the geometric sense, then g is a welding homeomorphism with conformally removable welding curves. We also show that g is bi-Lipschitz if and only if (Z,dZ) has a 1-quasiconformal parametrization whose Jacobian is comparable to the Jacobian of a quasiconformal mapping h:S2→S2. Furthermore, we show that if g−1 is absolutely continuous and g admits a homeomorphic extension with exponentially integrable distortion, then (Z,dZ) is quasiconformally equivalent to S2.


Keywordscomplex analysismeasure theorygeometrymetric spaces


Contributing organizations


Related projects


Ministry reportingYes

Reporting Year2022

JUFO rating2


Last updated on 2024-03-04 at 19:37